Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 4, 2010, 4:20 AM MDT for 5 counties in Colorado. It took effect at May 5, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2010, 4:20 AM MDT (10:20 UTC)
- In effect from
- May 5, 2010, 11:00 AM MDT
- Expired
- May 5, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3217 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995 WWUS85 KPUB 041020 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT TUE MAY 4 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY FROM TOMORROW MORNING THROUGH TOMORROW EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .STRONG SOUTHWEST WINDS WILL SPREAD ACROSS THE DISTRICT TUESDAY AND AGAIN ON WEDNESDAY AS A SERIES OF SYSTEMS PASSES TO THE NORTH OF THE AREA. WIND GUSTS UP TO 40 TO 45 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS ON TUESDAY AND WEDNESDAY. COZ224-050230- /O.UPG.KPUB.FW.A.0005.100505T1700Z-100506T0200Z/ /O.NEW.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/ /O.CON.KPUB.FW.W.0012.100504T1700Z-100505T0200Z/ SAN LUIS VALLEY- 420 AM MDT TUE MAY 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG SOUTHWEST WINDS WILL INCREASE ACROSS THE SAN LUIS VALLEY LATE THIS MORNING WITH SPEEDS INCREASING TO 20 TO 40 MPH BY AFTERNOON. THE RELATIVE HUMIDITY WILL DECREASE TO BELOW 15 PERCENT BY AFTERNOON...CONTRIBUTING TO CRITICAL FIRE WEATHER CONDITIONS WITH RAPID RATES OF FIRE SPREAD POSSIBLE. THE SAME CONDITIONS ARE EXPECTED TO OCCUR AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
5 follow-up statements
159 WWUS85 KPUB 042119 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT TUE MAY 4 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...THROUGH 8 PM TODAY AND FROM 11 AM TO 8 PM ON WEDNESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE WINDS WILL DECREASE BY AROUND SUNSET...BUT ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY. WIND GUSTS UP TO 40 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS THROUGH WEDNESDAY. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITIES WILL BE POSSIBLE ON THURSDAY. WINDS ON THURSDAY COULD GUST UP TO 50 MPH AT TIMES. COZ224-051330- /O.NEW.KPUB.FW.A.0006.100506T1700Z-100507T0200Z/ /O.CON.KPUB.FW.W.0012.000000T0000Z-100505T0200Z/ /O.CON.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/ SAN LUIS VALLEY- 319 PM MDT TUE MAY 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE SAN LUIS VALLEY THROUGH EARLY THIS EVENING...WITH WEST WINDS GUSTING UP TO 40 MPH AT TIMES. COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT AND DRY FUEL CONDITIONS...CRITICAL FIRE WEATHER WILL CONTINUE THROUGH THIS EVENING WITH RAPID RATES OF FIRE SPREAD POSSIBLE WITH ANY WILD FIRES. WINDS ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. ANOTHER SYSTEM PASSING TO THE NORTH OF THE AREA ON THURSDAY...COULD BRING EVEN STRONGER WINDS ALONG WITH LOW HUMIDITIES TO THE AREA LATE THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS COULD GUST UP TO 50 MPH ON THURSDAY RESULTING IN VOLATILE CONDITIONS FOR FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
015 WWUS85 KPUB 050156 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 756 PM MDT TUE MAY 4 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM ON WEDNESDAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY CONDITIONS ACROSS THE SAN LUIS VALLEY FOR WEDNESDAY. WIND GUSTS UP TO 40 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS THROUGH WEDNESDAY. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITIES WILL BE POSSIBLE ON THURSDAY. WINDS ON THURSDAY COULD GUST UP TO 50 MPH AT TIMES. COZ224-051800- /O.EXP.KPUB.FW.W.0012.000000T0000Z-100505T0200Z/ /O.CON.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/ /O.CON.KPUB.FW.A.0006.100506T1700Z-100507T0200Z/ SAN LUIS VALLEY- 756 PM MDT TUE MAY 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY ACROSS THE SAN LUIS VALLEY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY WILD FIRES. ANOTHER SYSTEM PASSING TO THE NORTH OF THE AREA ON THURSDAY... COULD BRING EVEN STRONGER WINDS ALONG WITH LOW HUMIDITIES TO THE AREA LATE THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS COULD GUST UP TO 50 MPH ON THURSDAY RESULTING IN VOLATILE CONDITIONS FOR FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
560 WWUS85 KPUB 051006 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 406 AM MDT WED MAY 5 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY CONDITIONS ACROSS THE SAN LUIS VALLEY FOR WEDNESDAY. WIND GUSTS UP TO 40 MPH ALONG WITH LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY WHERE FUELS REMAIN DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS THROUGH WEDNESDAY. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITIES WILL BE POSSIBLE ON THURSDAY. WINDS ON THURSDAY COULD GUST UP TO 50 MPH AT TIMES. COZ224-060215- /O.CON.KPUB.FW.W.0013.100505T1700Z-100506T0200Z/ /O.CON.KPUB.FW.A.0006.100506T1700Z-100507T0200Z/ SAN LUIS VALLEY- 406 AM MDT WED MAY 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN ON WEDNESDAY ACROSS THE SAN LUIS VALLEY...RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY WILD FIRES. ANOTHER SYSTEM PASSING TO THE NORTH OF THE AREA ON THURSDAY... COULD BRING EVEN STRONGER WINDS ALONG WITH LOW HUMIDITIES TO THE AREA LATE THURSDAY MORNING THROUGH THURSDAY EVENING. WINDS COULD GUST UP TO 50 MPH ON THURSDAY RESULTING IN VOLATILE CONDITIONS FOR FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
796 WWUS85 KPUB 052117 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT WED MAY 5 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...THROUGH 8 PM TODAY...AND AGAIN FROM 11 AM TO 8 PM THURSDAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY CONDITIONS ACROSS THE SAN LUIS VALLEY THROUGH THURSDAY. WIND GUSTS UP TO 40 TO 50 MPH ALONG WITH LOW RELATIVE HUMIDITY AND DRY FUELS...WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY...ESPECIALLY ON THURSDAY WHEN WINDS ARE EXPECTED TO BE THE STRONGEST. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. ANOTHER ROUND OF STRONG WINDS AND LOW HUMIDITY IS POSSIBLE ON FRIDAY. COZ224-061330- /O.UPG.KPUB.FW.A.0006.100506T1700Z-100507T0200Z/ /O.NEW.KPUB.FW.W.0014.100506T1700Z-100507T0200Z/ /O.NEW.KPUB.FW.A.0007.100507T1700Z-100508T0200Z/ /O.CON.KPUB.FW.W.0013.000000T0000Z-100506T0200Z/ SAN LUIS VALLEY- 317 PM MDT WED MAY 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS THE SAN LUIS VALLEY THIS EVENING WITH GUSTS UP TO 35 TO 40 MPH POSSIBLE THROUGH THE EVENING. WINDS WILL DECREASE OVERNIGHT WITH MODERATE HUMIDITY RECOVERIES EXPECTED. HOWEVER...EVEN STRONGER WEST WINDS ARE EXPECTED TO RETURN ON THURSDAY RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID TO EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE ON THURSDAY AS WINDS GUST TO AROUND 50 MPH DURING THE AFTERNOON. GUSTY WINDS AND LOW HUMIDITIES WILL BE POSSIBLE AGAIN ON FRIDAY...AS SOUTHWEST WINDS GUST UP TO 35 MPH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
512 WWUS85 KPUB 060152 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 752 PM MDT WED MAY 5 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM TO 8 PM THURSDAY. THIS WARNING IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM LATE FRIDAY MORNING THROUGH FRIDAY EVENING. THIS WATCH IS FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS... .A STRONG UPPER LEVEL JET STREAM OVER THE AREA WILL KEEP WINDY CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THURSDAY...AND POSSIBLY ON FRIDAY AS WELL. WIND GUSTS UP TO 40 TO 50 MPH ALONG WITH LOW RELATIVE HUMIDITY AND DRY FUELS...WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS THE SAN LUIS VALLEY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. COZ224-061800- /O.EXP.KPUB.FW.W.0013.000000T0000Z-100506T0200Z/ /O.CON.KPUB.FW.W.0014.100506T1700Z-100507T0200Z/ /O.CON.KPUB.FW.A.0007.100507T1700Z-100508T0200Z/ SAN LUIS VALLEY- 752 PM MDT WED MAY 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO RETURN ON THURSDAY RESULTING IN ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS. RAPID TO EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE ON THURSDAY AS WINDS GUST TO AROUND 50 MPH DURING THE AFTERNOON. GUSTY WINDS AND LOW HUMIDITIES WILL BE POSSIBLE AGAIN ON FRIDAY... AS SOUTHWEST WINDS GUST UP TO 35 MPH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 4, 4:07 AM MDT, 13 minutes earlier.
Area forecast discussion, May 4, 4:07 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 407 AM MDT TUE MAY 4 2010 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN CONCERN IS FIRE WX OVER THE SAN LUIS VALLEY... ...QUITE WARM...BUT BREEZY TO WINDY EVERYWHERE TODAY... CURRENTLY... MOSTLY CLEAR AND RELATIVELY WARM WITH BREEZY AREAS OVER THE REGION AS I WRITE AT 330 AM THIS MORNING. SAT PIX SHOW MOSTLY CLEAR SKIES OVER THE STATE WITH JUST SOME CLOUDS OVER THE C AND N MTNS. OVER THE CWA QUITE A FEW AREAS ARE ON THE BREEZY SIDE AND THIS IS KEEPING TEMPS UP OVER MANY AREAS. MOST OF THE PLAINS AT THIS HOUR ARE IN THE 40S AND 50S...WITH THE WARMEST AREAS HAVING THE MOST WIND. AREAS JUST EAST OF THE N/S MTN RANGES...INCLUDING THE COLLEGIATE PEAKS...SANGRES...WETS AND RAMPART/PP SHOWING THE (RELATIVELY) WARMEST TEMPS. ROTOR CIRCULATIONS ARE NOTED IN THE AIR FORCE ACADEMY AS WINDS ARE SHIFTING FROM STRONG NORTHWESTERLY TO SOUTHEASTERLY AT TIMES. TODAY... STRONGEST WINDS WILL BE OVER AND JUST E OF THE ~N/S MTN RANGES THIS MORNING WITH ALL AREAS BECOMING BREEZY/WINDY BY THIS AFTERNOON. I EXPECT WINDS OVER THE HIER TRRN IN THE 20-20 MPH RANGE WITH GUST TO 40 AND 50 MPH. OVER THE LOWER ELEVATIONS AND MTN VALLEYS WINDS BY THIS AFTERNOON WILL BE IN THE 20 TO 30 MPH RANGE WITH HIER GUSTS. WITH THE STRONG DOWNSLOPE EXPECT A WARM DAY EVERYWHERE WITH 80S BELOW 6000 FEET AND 60S AND 70 EVERYWHERE ELSE. ALTHOUGH IT WILL BE WINDY AND DRY EVERYWHERE...ONLY THE SAN LUIS VALLEY HAS DRY FUELS...AND THIS AREA WILL BE UNDER A RED FLAG WARNING. ALL OTHER LOCATIONS ARE EITHER MOIST OR HAVE SNOW COVER...AND THUS DO NOT MEET CRITERIA FOR RED FLAG CONDITIONS. TONIGHT... MSTR GRADUALLY INCREASES OVER THE C MTNS AND HAVE INTRODUCED SOME LIGHT POPS OVER THE HIER ELEVATIONS OF THE C MTNS. BY 00Z THIS EVENING...A WEAK COLD FRONT SHOULD BE LOCATED JUST N OF THE PALMER DVD AND IT WILL DROP SOUTH THROUGH THE REMAINDER OF THE EVENING. BY SUNRISE THE FRONT WILL "BACK DOOR" ACROSS ALL OF THE PLAINS AND WE SHOULD HAVE AN EASTERLY COMPONENT TO THE WINDFIELD OVER THE PLAINS BY SUNRISE. FRONT WILL BE DRY SO DO NOT EXPECT MUCH IN THE WAY OF CLOUDS WITH THE FRONT. WINDS OVER THE MTNS WILL LIKELY WEAKEN TONIGHT...BUT IT WILL STILL BE BREEZY OVER HIER ELEVATIONS. /HODANISH .LONG TERM... (WEDNESDAY THROUGH MONDAY) ...DRY AND WARM THROUGH THURSDAY... ANOTHER VERY WARM DAY ON WEDNESDAY...WITH TEMPS WELL INTO THE 70S OVER THE PLAINS. HAVE GONE AHEAD IN CONVERTING THE FIRE WX WATCH FOR THE SAN LUIS VALLEY TO A RED FLAG WARNING...GIVEN THE HIGH LIKELIHOOD OF STRONG WEST WINDS COMBINED WITH RH VALUES BELOW 15 PERCENT. WILL ALSO SEE HIGH FIRE DANGER OVR THE SRN FRONT RANGE AND I-25 CORRIDOR...PARTICULARLY FOR THOSE AREAS THAT HAVE NOT GREENED UP AS MUCH AS THE COUNTIES FARTHER TO THE E. MODELS CONTINUE TO RETREAT ON MIDWEEK SYSTEM...NOW PUSHING BACK TIMING OF COLD FRONT TO THURSDAY AFTERNOON. LATER TIMING WILL MEAN ANOTHER WARM DAY FOR MOST AREAS ON THURSDAY...WITH TEMPS POSSIBLY APPROACHING 80 DEG OVER THE SRN ZONES. DEPENDING ON FRONTAL TIMING THE NRN ZONES MAY END UP A BIT COOLER...ESPECIALLY OVER TELLER COUNTY AND NRN EL PASO. BEST CHANCE OF PRECIP WILL BE OVER THE ERN MTNS AND ADJACENT PLAINS THU NIGHT INTO FRI MORNING. NAM HINTS AT SOME DEWPTS POSSIBLY IN THE 40S OVER THE PLAINS THU EVE...SO MAY HAVE TO WATCH FOR THE POTENTIAL OF A STRONG STORM OR TWO...GIVEN THE STRONG VERTICAL SHEAR PRESENT. FIRST HALF OF THE WEEKEND LOOKS TO BE CONTINUED COOL WITH UPSLOPE FLOW OVR THE PLAINS. BY SUNDAY...SWRLY FLOW INCREASES AHEAD OF AN UPSTREAM SYSTEM. THIS LOW PRESSURE SYSTEM WILL ARRIVE AROUND MON...AND SIGNALS A RETURN TO A MORE ACTIVE WX PATTERN FOR THE AREA. ROSE && .AVIATION... ALTHOUGH VFR CONDITIONS ARE EXPECTED AT ALL OF THE TAF SITES... KCOS...KALS AND KPUB...IT WILL BE WINDY TODAY. EXPECT A MODERATE WESTERLY WIND GENERALLY IN THE 20-30 KT RANGE AT ALL LOCATIONS BY THIS AFTERNOON. LATER THIS EVENING A WEAK COLD FRONT WILL CROSS THE PLAINS AND WINDS WILL TAKE ON A EASTERLY THEN SE COMPONENT LATE TONIGHT. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR COZ224. RED FLAG WARNING FROM 11 AM TO 8 PM MDT WEDNESDAY FOR COZ224. && 34/44
Hazardous weather outlook, May 3, 3:57 PM MDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 357 PM MDT MON MAY 3 2010 COZ058>089-093>099-042200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 357 PM MDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY ON TUESDAY AND AGAIN ON WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGHER TERRAIN FROM WEDNESDAY NIGHT THROUGH FRIDAY. THE BEST CHANCE OF ACCUMULATING SNOW WILL BE OVER THE NORTHERN MOUNTAINS AND PIKES PEAK REGION. SIGNIFICANT SNOWFALL IS NOT EXPECTED AT THIS TIME. THERE COULD ALSO BE ISOLATED THUNDERSTORMS AS A COLD FRONT MOVES THROUGH EASTERN COLORADO LATE WEDNESDAY NIGHT OR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:19 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.